Coarse differentiation of quasi-isometries II: Rigidity for Sol and lamplighter groups

Abstract

In this paper we prove quasi-isometric rigidity results concerning lattices in Sol and lamplighter groups. The paper builds in a substantial way on our earlier paper Coarse differentiation of quasi-isometries I: spaces not quasi-isometric to Cayley graphs.

  • [dlH] P. de la Harpe, Topics in Geometric Group Theory, Chicago, IL: University of Chicago Press, 2000.
    @book {dlH, MRKEY = {1786869},
      AUTHOR = {de la Harpe, Pierre},
      TITLE = {Topics in Geometric Group Theory},
      SERIES = {Chicago Lectures in Mathematics},
      PUBLISHER = {University of Chicago Press},
      ADDRESS = {Chicago, IL},
      YEAR = {2000},
      PAGES = {vi+310},
      ISBN = {0-226-31719-6; 0-226-31721-8},
      MRCLASS = {20F65 (20F69 57M07)},
      MRNUMBER = {1786869},
      MRREVIEWER = {Lee Mosher},
      ZBLNUMBER = {0965.20025},
      }
  • [EFW0] A. Eskin, D. Fisher, and K. Whyte, "Quasi-isometries and rigidity of solvable groups," Pure Appl. Math. Q., vol. 3, iss. 4, part 1, pp. 927-947, 2007.
    @article {EFW0, MRKEY = {2402598},
      AUTHOR = {Eskin, Alex and Fisher, David and Whyte, Kevin},
      TITLE = {Quasi-isometries and rigidity of solvable groups},
      JOURNAL = {Pure Appl. Math. Q.},
      FJOURNAL = {Pure and Applied Mathematics Quarterly},
      VOLUME = {3},
      YEAR = {2007},
      NUMBER = {4, part 1},
      PAGES = {927--947},
      ISSN = {1558-8599},
      MRCLASS = {20F65 (22E25)},
      MRNUMBER = {2402598},
      MRREVIEWER = {Bachir Bekka},
      ZBLNUMBER = {1167.22007},
      }
  • [EFW1] Go to document A. Eskin, D. Fisher, and K. Whyte, "Coarse differentiation of quasi-isometries I: Spaces not quasi-isometric to Cayley graphs," Ann. of Math., vol. 176, iss. 1, pp. 221-260, 2012.
    @article {EFW1, MRKEY = {2925383},
      AUTHOR = {Eskin, Alex and Fisher, David and Whyte, Kevin},
      TITLE = {Coarse differentiation of quasi-isometries {I}: {S}paces not quasi-isometric to {C}ayley graphs},
      JOURNAL = {Ann. of Math.},
      FJOURNAL = {Annals of Mathematics. Second Series},
      VOLUME = {176},
      YEAR = {2012},
      NUMBER = {1},
      PAGES = {221--260},
      ISSN = {0003-486X},
      CODEN = {ANMAAH},
      MRCLASS = {22E25 (05C05 05C76 20F65)},
      MRNUMBER = {2925383},
      MRREVIEWER = {B. Sury},
      DOI = {10.4007/annals.2012.176.1.3},
      ZBLNUMBER = {06074014},
     }
  • [FM4] Go to document B. Farb and L. Mosher, "Problems on the geometry of finitely generated solvable groups," in Crystallographic Groups and their Generalizations, Providence, RI: Amer. Math. Soc., 2000, vol. 262, pp. 121-134.
    @incollection {FM4, MRKEY = {1796128},
      AUTHOR = {Farb, Benson and Mosher, Lee},
      TITLE = {Problems on the geometry of finitely generated solvable groups},
      BOOKTITLE = {Crystallographic Groups and their Generalizations},
      VENUE={{K}ortrijk, 1999},
      SERIES = {Contemp. Math.},
      VOLUME = {262},
      PAGES = {121--134},
      PUBLISHER = {Amer. Math. Soc.},
      ADDRESS = {Providence, RI},
      YEAR = {2000},
      MRCLASS = {20F69 (20F16 22E25 57M07)},
      MRNUMBER = {1796128},
      MRREVIEWER = {Ilya Kapovich},
      DOI = {10.1090/conm/262/04170},
      ZBLNUMBER = {0983.20038},
      }
  • [GhdlH] Sur les groupes hyperboliques d’après Mikhael Gromov, Ghys, E. and de la Harpe, P., Eds., Boston, MA: Birkhäuser, 1990, vol. 83.
    @book {GhdlH, MRKEY = {1086648},
      TITLE = {Sur les groupes hyperboliques d'après {M}ikhael {G}romov},
      SERIES = {Progr. Math.},
      VOLUME = {83},
      NOTE = {papers from the Swiss Seminar on Hyperbolic Groups held in Bern, 1988},
      EDITOR={Ghys, E. and de la Harpe, P.},
      PUBLISHER = {Birkhäuser},
      ADDRESS = {Boston, MA},
      YEAR = {1990},
      PAGES = {xii+285},
      ISBN = {0-8176-3508-4},
      MRCLASS = {53C23 (20F32 57M05 57S30)},
      MRNUMBER = {1086648},
      MRREVIEWER = {Viktor Schroeder},
      ZBLNUMBER = {0731.20025},
     }
  • [MN] R. Moeller, , 2001.
    @misc{MN,
      author={Moeller, R.},
      NOTE={private correspondence to W. Woess},
      YEAR={2001},
     }
  • [PPS] Go to document Y. Peres, G. Pete, and A. Scolnicov, "Critical percolation on certain nonunimodular graphs," New York J. Math., vol. 12, pp. 1-18, 2006.
    @article {PPS, MRKEY = {2217160},
      AUTHOR = {Peres, Yuval and Pete, G{á}bor and Scolnicov, Ariel},
      TITLE = {Critical percolation on certain nonunimodular graphs},
      JOURNAL = {New York J. Math.},
      FJOURNAL = {New York Journal of Mathematics},
      VOLUME = {12},
      YEAR = {2006},
      PAGES = {1--18},
      ISSN = {1076-9803},
      MRCLASS = {60K35 (20F65 82B43)},
      MRNUMBER = {2217160},
      MRREVIEWER = {Zhong Gen Su},
      URL = {http://nyjm.albany.edu:8000/j/2006/12_1.html},
      ZBLNUMBER = {1103.60079},
      }
  • [Wo2] Go to document W. Woess, "Lamplighters, Diestel-Leader graphs, random walks, and harmonic functions," Combin. Probab. Comput., vol. 14, iss. 3, pp. 415-433, 2005.
    @article {Wo2, MRKEY = {2138121},
      AUTHOR = {Woess, Wolfgang},
      TITLE = {Lamplighters, {D}iestel-{L}eader graphs, random walks, and harmonic functions},
      JOURNAL = {Combin. Probab. Comput.},
      FJOURNAL = {Combinatorics, Probability and Computing},
      VOLUME = {14},
      YEAR = {2005},
      NUMBER = {3},
      PAGES = {415--433},
      ISSN = {0963-5483},
      MRCLASS = {60C05 (05C25 60G50 60J45)},
      MRNUMBER = {2138121},
      MRREVIEWER = {Donald I. Cartwright},
      DOI = {10.1017/S0963548304006443},
      ZBLNUMBER = {1066.05075},
      }
  • [W] Go to document K. Wortman, "A finitely presented solvable group with a small quasi-isometry group," Michigan Math. J., vol. 55, iss. 1, pp. 3-24, 2007.
    @article {W, MRKEY = {2320169},
      AUTHOR = {Wortman, Kevin},
      TITLE = {A finitely presented solvable group with a small quasi-isometry group},
      JOURNAL = {Michigan Math. J.},
      FJOURNAL = {Michigan Mathematical Journal},
      VOLUME = {55},
      YEAR = {2007},
      NUMBER = {1},
      PAGES = {3--24},
      ISSN = {0026-2285},
      MRCLASS = {20F65 (20F16)},
      MRNUMBER = {2320169},
      MRREVIEWER = {Laurent Bartholdi},
      DOI = {10.1307/mmj/1177681982},
      ZBLNUMBER = {1137.20034},
      }

Authors

Alex Eskin

Department of Mathematics
University of Chicago
5734 University Avenue
Chicago, IL 60637-1514

David Fisher

Department of Mathematics
Indiana University - Bloomington
Bloomington, IN 47401

Kevin Whyte

Department of Mathematics, Statistics, and Computer Science
University of Illinois at Chicago
851 S. Morgan Street
Chicago, IL 60607-7045